MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC X-STOP INTERSPINOUS SPACER; PROSTHESIS, SPINOUS PROCESS SPACER/PLATE

MEDTRONIC SOFAMOR DANEK USA, INC X-STOP INTERSPINOUS SPACER; PROSTHESIS, SPINOUS PROCESS SPACER/PLATE
Catalog Number 1-2212
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Claudication (2550)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent treatment at l4/l5 levels.Post-operatively, the patient began to experience recurrence of neurogenic claudication.Diagnostic image studies revealed displacement of the spacer from the interlaminary space.As a result, a revision surgery was performed for removal followed by lumbar decompression and implantation of a new spacer.The alleged spacer was removed by loosening the locking screws on one of the wing clamps and removed in two pieces and reportedly intact.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis: visual and functional inspection confirmed the left hook was separated from the spacer body.The left hook was threaded back into the spacer with no issues.Visual examination confirmed witness marks across the surface of the spacer.Root cause is undetermined.If information is provided in the future, a supplemental report will be issued.

Brand Name
X-STOP INTERSPINOUS SPACER
Common Device Name
PROSTHESIS, SPINOUS PROCESS SPACER/PLATE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7880043
Report Number1030489-2018-01246
Device Sequence Number2488624
Product Code NQO
UDI-Device Identifier00643169132719
UDI-Public00643169132719
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P040001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1-2212
Device Lot Number2275781
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2018
Initial Date Received by Manufacturer 08/20/2018
Supplement Date Received by Manufacturer01/09/2019
Initial Report FDA Received Date09/17/2018
Supplement Report FDA Received Date02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient Weight93